MAUDE Adverse Event Report: OSYPKA MEDICAL GMBH MEDTRONIC SINGLE CHAMBER EXTERNAL PACEMAKER; PULSE-GENERATOR, PACEMAKER, EXTERNAL

OSYPKA MEDICAL GMBH MEDTRONIC SINGLE CHAMBER EXTERNAL PACEMAKER; PULSE-GENERATOR, PACEMAKER, EXTERNAL
Model Number 5391
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Death (1802); Cardiogenic Shock (2262)
Date of Event 06/09/2015
Type of Reportable Event Death
Event or Problem Description
It was reported the patient went into asystole when the pacing cables on the external pulse generator (epg) "popped out" after they were secured into the device.It was determined the prongs were not completely tightened and the cables slid out.Troubleshooting showed the prongs came loose.Follow up revealed the temporary lead was placed in the intensive care/cardiac care unit when the patient went into shock.The patient was transferred to the catharization lab for permanent placement and when the patient was moved the lead "popped out." the patient went into asystole and there was electro-mechanical dissociation.The lead was then tightened down, cardio-pulmonary resuscitation was started and the patient expired 45 minutes to one hour later.The status of the epg is not known at this time.Additional information was subsequently received from the physician that the primary cause of death is believed to be lactic acidosis and secondary bradycardia.Follow-up requests for further information were unsuccessful.

Brand Name
MEDTRONIC SINGLE CHAMBER EXTERNAL PACEMAKER
Common Device Name
PULSE-GENERATOR, PACEMAKER, EXTERNAL
Manufacturer (Section D)
OSYPKA MEDICAL GMBH
albert-einstein-strasse 3
berlin, 12489
GM  12489
MDR Report Key7036844
Report Number1035166-2017-00099
Device Sequence Number1013609
Product Code DTE
UDI-Device Identifier00643169382978
UDI-Public00643169382978
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2017
Report Date (Section F) 07/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number5391
Device Catalogue Number5391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/21/2016
Device Age1 YR
Date Report to Manufacturer07/08/2015
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Date Report Sent to FDA07/09/2015